|Need Advice about stopping treatment
Mar 6, 2003
I started treatment shortly after "converting" as part of a clinical trial. My T cells were 550 and my Viral load was over 100 thousand. After seven months I am now at 750 t cells and my viral bounces around from low 100's to 400....never going undetectable...My doctor said I might consider going off my meds and see where my body normalizes at on its own. The thought of that scares me to death....I was afraid to start therapy early, now I am afraid to stop. Help!
| Response from Dr. Boyle
I agree with your doctor. While we don't have a lot of information about whne to stop in patients who start shortly after seroconversion, the studies that have been done to date indicate that it is reasonably safe for you to stop, with careful intial monitoring. You may need to restart at some point, but the odds are that you will be able to stay off meds for sometime. I think your detectable viral load, which indicates that you may have developed some resistance already and are on your way to more, makes the recommendation to hold therapy more reasonable.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Someone Get HIV From Touching Used Condom?
- Can U Get AIDS From Sharing A Cigarette?
- Can You Get AIDS From Unprotected Anal Sex Without Ejaculation?
- Can You Get HIV From Licking Nipple?
- Chances Of Catching AIDS From Unprotected Anal Sex Without Ejaculation
- HIV Infection Risk Receptive Anal Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.